Oklahoma, 2004Damaging Wind in Oklahoma, July 24, 2004
July 24, 2004 · NWS TSA · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 24, 9:50 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 24, 9:50 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1050 AM CDT SAT JUL 24 2004
WILL UPDATE ZONES SHORTLY AND CANCEL CURRENT FLASH FLOOD WATCH THAT
EXTENDS THROUGH THE AFTERNOON FOR MUCH OF NORTHEAST OK. MAIN FOCUS
FOR ADDITIONAL HEAVY HAS SHIFTED OUT OF THIS AREA TO PARTS OF THE FA
WERE HEAVY RAIN HAS YET TO FALL. SUNSHINE OVER SOUTHEAST OK INTO
WESTERN AR THIS MORNING ALLOWING AMS TO DESTABILIZE AHEAD OF COOLER
AIR POISED TO THE WEST AND NORTHWEST...SO MAIN FOCUS FOR CONVECTION
THIS AFTERNOON OVER SOUTHERN AND EASTERN PARTS OF THE AREA.
WILL ADJUST POPS AND WORDING ACCORDINGLY...AND MAKE ONLY A FEW MINOR
CHANGES TO TEMPS/WINDS.
FORECAST ID= 04
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 24, 12:00 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUL 24 2004
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT JUL 24 2004
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS
EVENING OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA
THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO MOVE ACROSS THE
REGION. THE SHOWERS AND THUNDERSTORMS WILL BECOME A LITTLE MORE
WIDESPREAD THROUGH THE AFTERNOON FROM SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS WHERE A LITTLE SUNSHINE HAS RESULTED IN THE
ATMOSPHERE BECOMING INCREASINGLY UNSTABLE AHEAD OF THE FRONT.
STORMS THAT DEVELOP AHEAD OF THE FRONT MAY BRIEFLY REACH SEVERE
LIMITS THIS AFTERNOON AND THIS EVENING...GENERALLY TO THE SOUTH OF A
LINE FROM OKEMAH TO FAYETTEVILLE. COOLER AIR AND PREVIOUS SHOWERS
AND THUNDERSTORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE FURTHER TO
THE NORTH AND WEST OF THIS LINE. DAMAGING WIND GUSTS WILL BE THE
PRIMARY CONCERN WITH THE STRONGEST STORMS THIS AFTERNOON AND THIS
EVENING...WITH HAIL TO THE SIZE OF PENNIES OR NICKELS ALSO
POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE STRONGER
STORMS WHICH WILL LEAD TO THE POTENTIAL FOR SOME LOCALIZED FLOODING
OF LOW LYING AREAS AND POOR DRAINAGE AREAS.
.SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD BE PREPARED
FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAIN CHANCES WILL REMAIN HIGHEST IN THE VICINITY OF THE FRONT FOR
THE REMAINDER OF THE WEEKEND. COOLER AIR WILL CONTINUE TO WORK IN
BEHIND THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST
INTO THE MIDDLE PART OF THE WORK WEEK. A WEAK UPPER DISTURBANCE
APPROACHING THE AREA WILL INCREASE RAIN CHANCES IN THE WEDNESDAY AND
THURSDAY TIME FRAME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 24, 1:05 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT SAT JUL 24 2004
OKZ074-075-242000-
HASKELL OK-LATIMER OK-
205 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
HASKELL AND LATIMER
AT 205 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF KINTA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...
LEWISVILLE...KINTA...MC CURTAIN...KEOTA AND KANIMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 1:06 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CDT SAT JUL 24 2004
OKZ076-242000-
LE FLORE OK-
206 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 206 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF MUSE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...POTEAU...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...HOWE...WISTER...SHADY
POINT AND CAMERON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Thunderstorm Wind, Le Flore
- When
- July 24, 1:45 PM CST
- Where
- Le Flore County, 3 mi ENE of Wister
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.983, -94.667
A Oklahoma mesonet site measured a 60 miles an hour wind gust near Wister.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kansas, July 24, 2004$950,000 · 5 events
- Damaging Wind in Arizona, July 24, 2004$150,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, July 24, 2004$29,000 · 50 kt wind · 4 events
- Flash Flood in Texas, July 24, 2004$30,000 · 1 event
- Lightning Strikes in Florida, July 24 to 26, 20041 injured · $5,000 · 2 events
- Damaging Winds in Arkansas, July 24, 200450 kt wind · 3 events
- Damaging Winds in Arkansas, July 24, 200450 kt wind · 3 events
- Damaging Winds in Florida, July 24, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Arkansas, July 24, 200452 kt wind · 2 events
- Hail and Damaging Wind in Arkansas, July 24, 200450 kt wind · 2 events
- Flash Flooding in Missouri, July 24, 20042 events
- Damaging Winds in Oklahoma, July 24, 200452 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415245.